Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 17, NWS Dodge City, KS

April 2, 200618 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Apr 2, 2006, 3:50 AM CDT for 18 counties in Kansas. It took effect at Apr 2, 2006, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:50 AM CDT (08:50 UTC)
In effect from
Apr 2, 2006, 9:00 AM CDT
Expired
Apr 2, 2006, 8:22 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 40 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 020850
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
350 AM CDT SUN APR 2 2006

...STRONG NORTHWEST WINDS WILL AFFECT PARTS OF SOUTHWEST KANSAS TODAY...

.WINDS WERE SWITCHING TO THE WEST OVER SOUTHWEST KANSAS EARLY THIS
MORNING AS A SURFACE LOW PRESSURE SYSTEM MOVER NORTHERN KANSAS
CONTINUED TO MOVE EAST. STRONG WINDS ALOFT WILL SPREAD INTO
WESTERN KANSAS AS THE MORNING PROGRESSES. THE GUSTY NORTHWEST
WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BUT SHOULD BE
SUBSIDING TOWARD SUNSET.

KSZ030-031-043>046-063>066-077>081-088>090-021700-
/O.NEW.KDDC.WI.Y.0017.060402T1400Z-060403T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
350 AM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS EARLY THIS MORNING WILL BECOME NORTHWEST AND INCREASE
TO THE 25 TO 35 MPH RANGE. GUSTS UP TO 45 MPH WILL BE POSSIBLE AT
TIMES.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE.

$$

GERARD
4 follow-up statements
000 
WWUS73 KDDC 021632
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1132 AM CDT SUN APR 2 2006

...STRONG NORTHWEST WINDS ROCK PARTS OF SOUTHWEST KANSAS TODAY...

.STRONG NORTHWEST WINDS POURED COOOLER AIR INTO THE REGION TODAY
IN THE WAKE OF LAST NIGHTS STORMS. THE WINDS WINDS WILL GRADUALLY
DIMINISH INTO THE EVENING HOURS AS HIGH PRESSURE MOVES INTO THE
REGION. 

KSZ030-031-043>046-063>066-077>081-088>090-030000-
/O.CON.KDDC.WI.Y.0017.000000T0000Z-060403T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1132 AM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
CONTINUE INTO THE AFTERNOON HOURS BUT WILL DIMINISH TO 15 TO 25
MPH BY LATE AFTERNOON TO EARLY EVENING.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

$$

JOHNSON
000 
WWUS73 KDDC 022137
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
437 PM CDT SUN APR 2 2006

...STRONG NORTHWEST WINDS CONTINUE ACROSS WEST CENTRAL KANSAS...

.VERY STRONG NORTHWEST WINDS WILL CONTINUE SOUTH OF A POTENT UPPER
LEVEL STORM SYSTEM MOVING THROUGH NEBRASKA LATE THIS AFTERNOON.
THE STRONGEST WIND GUSTS WILL OCCURR THROUGH 6 PM CDT AND MAINLY
ALONG THE I-70 CORRIDOR.

KSZ063-064-066-077>081-088>090-022245-
/O.CAN.KDDC.WI.Y.0017.000000T0000Z-060403T0000Z/
FINNEY-HODGEMAN-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...JETMORE...
HANSTON...ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
437 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL RANGE FROM 20 TO 30 MPH WITH LOCALLY HIGHER
GUSTS THROUGH 6 PM CDT.

$$

KSZ030-031-043>046-065-030000-
/O.CON.KDDC.WI.Y.0017.000000T0000Z-060403T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LARNED...BURDETT
437 PM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE
THROUGH EARLY THIS EVENING. THE HIGHEST WIND GUSTS OF 50 TO 55 MPH
WILL BE FOUND ALONG THE I-70 CORRIDOR THROUGH 6 PM CDT.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

$$

UMSCHEID
000 
WWUS73 KDDC 022353
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT SUN APR 2 2006

...STRONG NORTHWEST WINDS PERSIST ACROSS WEST CENTRAL KANSAS...

.VERY STRONG NORTHWEST WINDS WILL CONTINUE SOUTH OF A POTENT
UPPER LEVEL STORM SYSTEM MOVING THROUGH NEBRASKA THIS EVENING. THE
STRONGEST WIND GUSTS WILL OCCURR MAINLY ALONG THE I-70 CORRIDOR.

KSZ030-031-043>046-065-030200-
/O.EXT.KDDC.WI.Y.0017.000000T0000Z-060403T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LARNED...BURDETT
653 PM CDT SUN APR 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING. THE HIGHEST WIND GUSTS OF
45 TO 50 MPH WILL BE FOUND ALONG THE I-70 CORRIDOR THROUGH 8 PM
CDT.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING IN THE WIND ADVISORY
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE.

$$

UMSCHEID
000 
WWUS73 KDDC 030122
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT SUN APR 2 2006

...WINDS HAVE DIMINISHED ACROSS WEST CENTRAL KANSAS...

.NORTHWEST WINDS WILL CONTINUE TO DECREASE IN INTENSITY TO 15 TO
25 MPH.

KSZ030-031-043>046-065-030230-
/O.CAN.KDDC.WI.Y.0017.000000T0000Z-060403T0200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-PAWNEE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LARNED...BURDETT
822 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:24 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 2, 3:24 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
324 AM CDT SUN APR 2 2006

.DISCUSSION...

DAYS 1-2...
FORECAST CHALLENGE WILL BE WINDS TODAY AND THEN TEMPERATURES. THE 00Z
UPPER AIR ANALYSIS SHOWED A STRONG SHORTWAVE TROUGH OVER THE WESTERN
CONUS. DECENT ASSOCIATED THERMAL TROUGH WITH 500 MB TEMPS AROUND -26C
AT KSLC. THIS SYSTEM MOVING OUT INTO THE CENTRAL HIGH PLAINS EARLY THIS
MORNING AS INDICATED BY A LOOP OF THE WATER VAPOR IMAGERY. SOME SCATTERED
MID/HIGH CLOUDINESS ACCOMPANYING THE TROUGH. MOST OF THIS WILL BE MOVING
EAST OF THE DDC CWA DURING THE MORNING HOURS.

BY MID MORNING, THE SURFACE LOW NOW IN THE VICINITY OF KHLC WILL BE
MOVING INTO EASTERN NEBRASKA. THE SURFACE PRESSURE GRADIENT TIGHTENS
UP OVER KANSAS WITH WINDS BECOMING FAIRLY UNIDIRECTIONAL FROM THE SURFACE
TO 500 MB. MODEL WIND FIELDS SHOW THE STRONGEST WINDS ALONG AND NORTH
OF A LINE FROM GARDEN CITY THROUGH ASHLAND AND MEDICINE LODGE. THE 13KM
RUC AND MOS OUTPUT FROM THE NAM/GFS INDICATE THAT THE WINDS SHOULD BE
HITTING 25-30 KNOTS IN THE AREA BY AROUND 15Z. WILL ISSUE A WIND ADVISORY
AND CONTINUE IT UNTIL 00Z.

FOR TONIGHT, SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO
THE CENTRAL PLAINS ON THE EAST SIDE OF AN UPPER LEVEL RIDGE. THE HIGH
WILL DOMINATE THE CENTRAL PLAINS WEATHER INTO MONDAY. MODEL SOUNDINGS
SUGGEST THAT HIGH TEMPERATURES ON MONDAY WILL BE TOPPING OUT IN THE
LOWER 60S. CURRENT FORECAST IS FOR LOW/MID 60S AND HAVE GENERALLY LEFT
IT ALONE. BY MONDAY NIGHT, RETURN FLOW WILL BE INCREASING OVER THE WESTERN
CWA AS THE SURFACE HIGH MOVES EAST AND PRESSURES BEGIN TO FALL IN THE
LEE SLOPES OF THE ROCKIES. LOWS MONDAY NIGHT WILL BE MODERATING SOME
ESPECIALLY IN THE WEST WHERE WINDS WILL STAY UP A BIT OVERNIGHT.

DAYS 3-7...
UPPER TROUGH WILL BE SLOWER APPROACHING THE PLAINS WED/THU. THUNDERSTORMS
WILL BE SLOWER TO DEVELOP IF AT ALL. WE COULD VERY WELL GET DRY SLOTTED
WITH THIS SYSTEM. MAXES WERE RAISED FOR WED AS THE SW CORNER COULD
SEE 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  39  64  42 /   0   0   0   0
GCK  69  37  64  43 /   0   0   0   0
EHA  71  38  65  44 /   0   0   0   0
LBL  73  39  65  43 /   0   0   0   0
HYS  70  39  62  41 /   0   0   0   0
P28  76  43  65  41 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ063-KSZ064-
KSZ065-KSZ066-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ088-KSZ089-
KSZ090.

&&

FN02/24
Hazardous weather outlook, Apr 1, 2:34 PM CST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CST SAT APR 1 2006

KSZ061-074-084-020400-
HAMILTON-MORTON-STANTON-
234 PM CST (134 PM MST) SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE DEVELOPING IN SOUTHEASTERN COLORADO AND MOIST...
UNSTABLE AIR RETURNING TO SOUTHWESTERN KANSAS WILL BRING SOME
WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON.  THE BEST
CHANCES FOR STORMS WILL BE AFTER 4 PM AS STORMS BEGIN OVER
THE PANHANDLES AND MOVE NORTH INTO KANSAS. SOME STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND HIGH WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON.

KSZ030-031-043>046-020400-
ELLIS-LANE-NESS-RUSH-SCOTT-TREGO-
234 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING OUT OF COLORADO AND THEN
NORTHEAST ACROSS KANSAS WILL BRING THUNDERSTORMS TO THE
REGION THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE SEVERE...
WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

KSZ062>066-075>081-085>090-020400-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL-
HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS-
234 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST...

A LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO THIS AFTERNOON WILL
MOVE OUT INTO WEST KANSAS BRINGING A COLD FRONT AND DRY LINE WITH
IT. VERY UNSTABLE AIR ALONG AND EAST OF THE DRYLINE WILL COUPLE
WITH CHANGING WINDS AHEAD OF THE LOW TO PRODUCE AN ENVIRONMENT
CONDUCIVE TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Apr 1, 9:04 PM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
904 PM CST SAT APR 1 2006

KSZ030-043>045-062>064-075>078-085>088-020400-
CLARK-FINNEY-FORD-GRANT-GRAY-HASKELL-HODGEMAN-KEARNY-LANE-MEADE-NESS-
SCOTT-SEWARD-STEVENS-TREGO-
904 PM CST SAT APR 1 2006

...TORNADO WATCH NUMBERS 121 AND 123 HAS BEEN CANCELLED...

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES:
KEARNY...GRANT...STEVENS...SCOTT...FINNEY...HASKELL...SEWARD...
LANE...GRAY...MEADE...TREGO...NESS...HODGEMAN...FORD...AND CLARK.

KSZ031-046-065-066-079>081-089-090-020400-
BARBER-COMANCHE-EDWARDS-ELLIS-KIOWA-PAWNEE-PRATT-RUSH-STAFFORD-
904 PM CST SAT APR 1 2006

...TORNADO WATCH NUMBERS 121 AND 123 CONTINUES UNTIL 10 PM CST...

THE TORNADO WATCHES WILL CONTINUE UNTIL 10 PM FOR THE FOLLOWING
COUNTIES:
ELLIS...RUSH...PAWNEE...EDWARDS...KIOWA...COMANCHE...STAFFORD...
PRATT...AND BARBER.

RITTERLING
Local storm report, Apr 1, 9:08 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             9 NW PRATT              37.74N 98.85W
04/01/2006  M0.88 INCH       PRATT              KS   LAW ENFORCEMENT

&&

KRUSE
Local storm report, Apr 1, 9:10 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
910 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             7 NW PRATT              37.72N 98.83W
04/01/2006  M1.75 INCH       PRATT              KS   LAW ENFORCEMENT

&&

KRUSE
Local storm report, Apr 1, 9:33 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
933 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             14 SSW DODGE CITY       37.57N 100.11W
04/01/2006  M1.25 INCH       FORD               KS   LAW ENFORCEMENT

&&

KRUSE
Local storm report, Apr 1, 9:34 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
934 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             6 E LIBERAL             37.04N 100.83W
04/01/2006  M0.75 INCH       SEWARD             KS   TRAINED SPOTTER

0355 PM     HAIL             6 ENE SUBLETTE          37.51N 100.74W
04/01/2006  M1.00 INCH       HASKELL            KS   TRAINED SPOTTER

0400 PM     HAIL             5 S PLAINS CITY         37.19N 100.59W
04/01/2006  M1.75 INCH       MEADE              KS   PUBLIC

0400 PM     HAIL             6 S ROZEL               38.11N 99.40W
04/01/2006  M1.75 INCH       PAWNEE             KS   PUBLIC

0400 PM     HAIL             10 NNE KINSLEY          38.06N 99.34W
04/01/2006  M1.75 INCH       EDWARDS            KS   TRAINED SPOTTER

0405 PM     HAIL             12 NE SUBLETTE          37.60N 100.69W
04/01/2006  M0.88 INCH       HASKELL            KS   TRAINED SPOTTER

0405 PM     HAIL             3 S PLAINS CITY         37.22N 100.59W
04/01/2006  M0.75 INCH       MEADE              KS   PUBLIC

0415 PM     HAIL             7 S KINSLEY             37.82N 99.41W
04/01/2006  M1.00 INCH       EDWARDS            KS   PUBLIC

0425 PM     HAIL             2 E PIERCEVILLE         37.88N 100.63W
04/01/2006  M1.00 INCH       GRAY               KS   PUBLIC

0425 PM     HAIL             1 SW PIERCEVILLE        37.87N 100.68W
04/01/2006  M1.00 INCH       FINNEY             KS   PUBLIC

0435 PM     HAIL             2 E PIERCEVILLE         37.88N 100.63W
04/01/2006  M1.00 INCH       GRAY               KS   PUBLIC

0435 PM     HAIL             1 SW PIERCEVILLE        37.87N 100.68W
04/01/2006  M1.00 INCH       FINNEY             KS   PUBLIC

0445 PM     HAIL             ROZEL                   38.20N 99.40W
04/01/2006  M1.50 INCH       PAWNEE             KS   BROADCAST MEDIA

0445 PM     HAIL             3 S LEWIS               37.90N 99.26W
04/01/2006  M0.75 INCH       EDWARDS            KS   TRAINED SPOTTER

0445 PM     HAIL             6 NW LARNED             38.24N 99.18W
04/01/2006  M0.88 INCH       PAWNEE             KS   TRAINED SPOTTER

0448 PM     HAIL             10 W MEADE              37.28N 100.52W
04/01/2006  M1.00 INCH       MEADE              KS   LAW ENFORCEMENT

0455 PM     HAIL             2 SW LEWIS              37.92N 99.28W
04/01/2006  M0.88 INCH       EDWARDS            KS   PUBLIC

0502 PM     HAIL             10 NNW MEADE            37.42N 100.41W
04/01/2006  M1.00 INCH       MEADE              KS   PUBLIC

0506 PM     HAIL             14 SSW DODGE CITY       37.57N 100.11W
04/01/2006  M1.25 INCH       FORD               KS   LAW ENFORCEMENT

0517 PM     HAIL             11 N MEADE              37.44N 100.34W
04/01/2006  M1.75 INCH       MEADE              KS   CO-OP OBSERVER

0518 PM     HAIL             13 SSW ENSIGN           37.48N 100.32W
04/01/2006  E1.75 INCH       GRAY               KS   PUBLIC

0519 PM     HAIL             2 W LARNED              38.18N 99.14W
04/01/2006  M1.00 INCH       PAWNEE             KS   TRAINED SPOTTER

0550 PM     HAIL             13 S HANSTON            37.93N 99.71W
04/01/2006  M0.75 INCH       HODGEMAN           KS   PUBLIC

0550 PM     HAIL             14 S HANSTON            37.92N 99.71W
04/01/2006  M0.88 INCH       HODGEMAN           KS   PUBLIC

0559 PM     HAIL             3 S BELLEFONT           37.83N 99.66W
04/01/2006  E1.00 INCH       FORD               KS   TRAINED SPOTTER

0600 PM     HAIL             2 S ROZEL               38.17N 99.40W
04/01/2006  M1.00 INCH       PAWNEE             KS   PUBLIC

0600 PM     HAIL             5 S SPEARVILLE          37.78N 99.75W
04/01/2006  M2.00 INCH       FORD               KS   PUBLIC

0615 PM     HAIL             7 S COLDWATER           37.16N 99.34W
04/01/2006  M1.75 INCH       COMANCHE           KS   LAW ENFORCEMENT

0615 PM     HAIL             14 SW DODGE CITY        37.62N 100.20W
04/01/2006  M0.88 INCH       FORD               KS   PUBLIC

0615 PM     HAIL             MULLINVILLE             37.59N 99.47W
04/01/2006  M0.88 INCH       KIOWA              KS   CO-OP OBSERVER

0620 PM     TORNADO          LARNED                  38.18N 99.10W
04/01/2006                   PAWNEE             KS   PUBLIC

0625 PM     HAIL             1 E OFFERLE             37.89N 99.54W
04/01/2006  M0.88 INCH       EDWARDS            KS   PUBLIC

0635 PM     HAIL             5 SE WINDTHORST         37.73N 99.57W
04/01/2006  E1.00 INCH       FORD               KS   PUBLIC

0640 PM     TSTM WND GST     9 ENE LARNED            38.23N 98.95W
04/01/2006  E100 MPH         PAWNEE             KS   PUBLIC

            6 INCH DIAMETER LIVE TREE LIMBS DOWN

0650 PM     HAIL             2 SW LEWIS              37.92N 99.28W
04/01/2006  M1.00 INCH       EDWARDS            KS   PUBLIC

0708 PM     HAIL             SUN CITY                37.38N 98.92W
04/01/2006  M1.00 INCH       BARBER             KS   CO-OP OBSERVER

0708 PM     HAIL             7 SE COLDWATER          37.19N 99.25W
04/01/2006  M0.88 INCH       COMANCHE           KS   CO-OP OBSERVER

0735 PM     HAIL             1 NW ST. JOHN           38.01N 98.78W
04/01/2006  E0.88 INCH       STAFFORD           KS   TRAINED SPOTTER

0735 PM     TSTM WND GST     1 NW ST. JOHN           38.01N 98.78W
04/01/2006  E60.00 MPH       STAFFORD           KS   TRAINED SPOTTER

0740 PM     TSTM WND DMG     1 SW COATS              37.50N 98.84W
04/01/2006                   PRATT              KS   LAW ENFORCEMENT

            5 OR 6 POWER POLES DOWN

0743 PM     TSTM WND GST     2 N COATS               37.54N 98.82W
04/01/2006  E60.00 MPH       PRATT              KS   CO-OP OBSERVER

            POWER IS OUT

0746 PM     TSTM WND GST     9 S PRATT               37.52N 98.74W
04/01/2006  E70.00 MPH       PRATT              KS   EMERGENCY MNGR

0746 PM     HAIL             9 S PRATT               37.52N 98.74W
04/01/2006  E0.88 INCH       PRATT              KS   EMERGENCY MNGR

0805 PM     TSTM WND GST     1 N SAWYER              37.52N 98.68W
04/01/2006  E60.00 MPH       PRATT              KS   TRAINED SPOTTER

0805 PM     HAIL             1 N SAWYER              37.52N 98.68W
04/01/2006  M1.00 INCH       PRATT              KS   TRAINED SPOTTER

0815 PM     HAIL             1 SW WELLSFORD          37.60N 99.03W
04/01/2006  E1.00 INCH       KIOWA              KS   PUBLIC

0815 PM     FUNNEL CLOUD     6 NE PRATT              37.71N 98.66W
04/01/2006                   PRATT              KS   LAW ENFORCEMENT

            COULD NOT SEE IF IT TOUCHED DOWN

0830 PM     HAIL             1 SW WELLSFORD          37.60N 99.03W
04/01/2006  E1.00 INCH       KIOWA              KS   PUBLIC

0838 PM     HAIL             9 NW PRATT              37.74N 98.85W
04/01/2006  M0.88 INCH       PRATT              KS   LAW ENFORCEMENT

0844 PM     HAIL             8 NW PRATT              37.73N 98.84W
04/01/2006  E1.00 INCH       PRATT              KS   LAW ENFORCEMENT

0846 PM     HAIL             7 NW PRATT              37.72N 98.83W
04/01/2006  M1.75 INCH       PRATT              KS   LAW ENFORCEMENT

&&

KRUSE
Special weather statement, Apr 1, 10:02 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CST SAT APR 1 2006

KSZ031-046-065-066-079>081-089-090-020415-
BARBER-COMANCHE-EDWARDS-ELLIS-KIOWA-PAWNEE-PRATT-RUSH-STAFFORD-
1002 PM CST SAT APR 1 2006

...TORNADO WATCH NUMBERS 121 AND 123 EXPIRED AT 10 PM CST...

THE TORNADO WATCHES WERE ALLOWED TO EXPIRE AT 10 PM FOR THE
FOLLOWING COUNTIES:
ELLIS...RUSH...PAWNEE...EDWARDS...KIOWA...COMANCHE...STAFFORD...
PRATT...AND BARBER.

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:22 PM CSTTornado WarningDDCPawnee19 min
Apr 1, 6:26 PM CSTTornado WarningDDCBarber, Comanche49 min
Apr 1, 6:33 PM CSTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee, Stafford57 min
Apr 1, 7:00 PM CSTSevere Thunderstorm WarningDDCComanche45 min
Apr 1, 7:15 PM CSTSevere Thunderstorm WarningDDCBarber, Pratt45 min
Apr 1, 7:21 PM CSTSevere Thunderstorm WarningDDCStafford53 min
Apr 1, 7:34 PM CSTTornado WarningDDCBarber, Pratt31 min
Apr 1, 7:58 PM CSTSevere Thunderstorm WarningDDCPratt30 min
Apr 1, 8:16 PM CSTSevere Thunderstorm WarningDDCKiowa, Pratt29 min
Apr 1, 8:44 PM CSTSevere Thunderstorm WarningDDCPratt, Stafford22 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.